Alert archive / Illinois / Snow Advisories in 2008

Snow Advisory 13, NWS Quad Cities, IA

January 31, 20085 counties in Iowa; 12 counties in Illinois

NWS Quad Cities, IA issued this snow advisory at Jan 31, 2008, 3:11 AM CST for 5 counties in Iowa; 12 counties in Illinois. It took effect at Jan 31, 2008, 1:24 PM CST. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Jan 31, 2008, 3:11 AM CST (09:11 UTC)
In effect from
Jan 31, 2008, 1:24 PM CST
Expired
Feb 1, 2008, 8:45 AM CST
In force
19 hr
Issued by
NWS Quad Cities, IA

Counties Clinton County, IA, Des Moines County, IA, Louisa County, IA, Muscatine County, IA, Scott County, IA, Bureau County, IL, Carroll County, IL, Hancock County, IL, Henderson County, IL, Henry County, IL, McDonough County, IL, Mercer County, IL, Putnam County, IL, Rock Island County, IL, Stephenson County, IL, Warren County, IL, Whiteside County, IL

The radar

The Quad Cities radar (KDVN), 34 km from the middle of the area, began a volume at 09:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 9.2 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2008-01-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2008-01-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -39 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1636 m above ground
0-6 km bulk shear
78 kt
0-1 km storm-relative helicity
-39 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KDVN 310911
WSWDVN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
311 AM CST THU JAN 31 2008

...SIGNIFICANT ACCUMULATING SNOW FOR ILLINOIS...

.A LARGE STORM SYSTEM OVER OKLAHOMA WILL MOVE TOWARDS INDIANA
TODAY AND TONIGHT. LIGHT SNOW WILL SPREAD OVER EASTERN IOWA AND
ILLINOIS SLOWLY INTO THIS AFTERNOON. BY THIS
EVENING...ACCUMULATING SNOW WILL INCREASE EAST OF THE MISSISSIPPI
RIVER...AND BY FRIDAY MORNING AROUND 3 INCHES OF SNOW CAN BE
EXPECTED ALONG AND EAST OF A LINE FROM CARTHAGE ILLINOIS...TO
GENESEO...TO STERLING ILLINOIS. HIGHER ACCUMULATIONS OF 4 TO 5
INCHES WILL BE POSSIBLE FROM MACOMB TO PRINCETON ILLINOIS. SOME
BLOWING AND DRIFTING SNOW WILL BE POSSIBLE LATE TONIGHT AND FRIDAY
MORNING. 

ILZ016>018-026-034-035-311715-
/O.NEW.KDVN.SN.Y.0013.080201T0000Z-080201T1500Z/
HENRY IL-BUREAU-PUTNAM-WARREN-HANCOCK-MCDONOUGH-
INCLUDING THE CITIES OF...KEWANEE...PRINCETON...HENNEPIN...
MONMOUTH...CARTHAGE...MACOMB
311 AM CST THU JAN 31 2008

...SNOW ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 9 AM CST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM CST
FRIDAY. 

3 TO 5 INCHES OF SNOW CAN BE EXPECTED FROM THIS EVENING THROUGH
FRIDAY MORNING. SOME BLOWING AND DRIFTING SNOW WILL BE POSSIBLE
LATE TONIGHT AND FRIDAY MORNING.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL
DIFFICULTIES.  BE PREPARED FOR SLICK...SNOW-COVERED ROADS AND
LIMITED VISIBILITIES...AND BE CAREFUL WHILE DRIVING.

$$

ERVIN
10 follow-up statements
000 
WWUS43 KDVN 311643
WSWDVN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1043 AM CST THU JAN 31 2008

...SIGNIFICANT ACCUMULATING SNOW EXPTECTED IN ILLINOIS LATER TODAY
AND TONIGHT...

.A LARGE STORM SYSTEM OVER OKLAHOMA WILL MOVE TOWARDS INDIANA
LATER TODAY AND TONIGHT. LIGHT SNOW WILL SPREAD OVER EASTERN IOWA
AND ILLINOIS SLOWLY THIS AFTERNOON. THIS EVENING...ACCUMULATING
SNOW WILL INCREASE EAST OF THE MISSISSIPPI RIVER... AND BY FRIDAY
MORNING AROUND 3 INCHES OF SNOW CAN BE EXPECTED ALONG AND EAST OF
A LINE FROM CARTHAGE ILLINOIS...TO GENESEO...TO STERLING ILLINOIS.
HIGHER ACCUMULATIONS OF 4 TO 5 INCHES WILL BE POSSIBLE FROM MACOMB
TO PRINCETON ILLINOIS. SOME BLOWING AND DRIFTING SNOW WILL BE
POSSIBLE LATE TONIGHT AND FRIDAY MORNING.

ILZ016>018-026-034-035-010045-
/O.CON.KDVN.SN.Y.0013.080201T0000Z-080201T1500Z/
HENRY IL-BUREAU-PUTNAM-WARREN-HANCOCK-MCDONOUGH-
INCLUDING THE CITIES OF...KEWANEE...PRINCETON...HENNEPIN...
MONMOUTH...CARTHAGE...MACOMB
1043 AM CST THU JAN 31 2008

...SNOW ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM
CST FRIDAY...

A SNOW ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM
CST FRIDAY. 

3 TO 5 INCHES OF SNOW CAN BE EXPECTED FROM THIS EVENING THROUGH
FRIDAY MORNING. SOME BLOWING AND DRIFTING SNOW WILL BE POSSIBLE
LATE TONIGHT AND FRIDAY MORNING.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL
DIFFICULTIES.  BE PREPARED FOR SLICK...SNOW-COVERED ROADS AND
LIMITED VISIBILITIES...AND BE CAREFUL WHILE DRIVING.

$$

MAYES
000 
WWUS43 KDVN 311925
WSWDVN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
125 PM CST THU JAN 31 2008

...SIGNIFICANT ACCUMULATING SNOW EXPTECTED IN ILLINOIS THIS
AFTERNOON AND TONIGHT...

.A LARGE STORM SYSTEM OVER OKLAHOMA WILL MOVE TOWARDS INDIANA
LATER TODAY AND TONIGHT. LIGHT SNOW WILL SPREAD OVER EASTERN IOWA
AND ILLINOIS SLOWLY THIS AFTERNOON. THIS EVENING...ACCUMULATING
SNOW WILL INCREASE EAST OF THE MISSISSIPPI RIVER... AND BY FRIDAY
MORNING AROUND 3 INCHES OF SNOW CAN BE EXPECTED ALONG AND EAST OF
A LINE FROM CARTHAGE ILLINOIS...TO GENESEO...TO STERLING
ILLINOIS. HIGHER ACCUMULATIONS OF 4 TO 5 INCHES WILL BE POSSIBLE
FROM MACOMB TO PRINCETON ILLINOIS. SOME BLOWING AND DRIFTING SNOW
WILL BE POSSIBLE LATE TONIGHT AND FRIDAY MORNING.

ILZ016>018-026-034-035-010330-
/O.EXT.KDVN.SN.Y.0013.080131T1924Z-080201T1500Z/
HENRY IL-BUREAU-PUTNAM-WARREN-HANCOCK-MCDONOUGH-
INCLUDING THE CITIES OF...KEWANEE...PRINCETON...HENNEPIN...
MONMOUTH...CARTHAGE...MACOMB
125 PM CST THU JAN 31 2008

...SNOW ADVISORY NOW IN EFFECT UNTIL 9 AM CST FRIDAY...

THE SNOW ADVISORY IS NOW IN EFFECT UNTIL 9 AM CST FRIDAY. 

3 TO 5 INCHES OF SNOW CAN BE EXPECTED FROM THIS EVENING THROUGH
FRIDAY MORNING. SOME BLOWING AND DRIFTING SNOW WILL BE POSSIBLE
LATE TONIGHT AND FRIDAY MORNING.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL
DIFFICULTIES.  BE PREPARED FOR SLICK...SNOW-COVERED ROADS AND
LIMITED VISIBILITIES...AND BE CAREFUL WHILE DRIVING.

$$

MAYES
000 
WWUS43 KDVN 312204
WSWDVN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
404 PM CST THU JAN 31 2008

...SIGNIFICANT ACCUMULATING SNOW EXPECTED THIS AFTERNOON AND
TONIGHT...

.A LARGE STORM SYSTEM OVER OKLAHOMA WILL MOVE TOWARDS INDIANA
LATER TODAY AND TONIGHT. LIGHT SNOW WILL SPREAD OVER EASTERN IOWA
AND ILLINOIS SLOWLY THIS AFTERNOON. THIS EVENING...ACCUMULATING
SNOW WILL INCREASE EAST OF THE MISSISSIPPI RIVER... AND BY FRIDAY
MORNING 3 OR MORE INCHES OF SNOW CAN BE EXPECTED ALONG AND EAST OF
A LINE FROM CARTHAGE ILLINOIS...TO GENESEO...TO STERLING
ILLINOIS. HIGHER ACCUMULATIONS OF 4 TO 6 INCHES WILL BE POSSIBLE
FROM MACOMB TO PRINCETON ILLINOIS. SOME BLOWING AND DRIFTING SNOW
WILL BE POSSIBLE THROUGH FRIDAY MORNING.

ILZ016>018-026-034-035-010615-
/O.CON.KDVN.SN.Y.0013.000000T0000Z-080201T1500Z/
HENRY IL-BUREAU-PUTNAM-WARREN-HANCOCK-MCDONOUGH-
INCLUDING THE CITIES OF...KEWANEE...PRINCETON...HENNEPIN...
MONMOUTH...CARTHAGE...MACOMB
404 PM CST THU JAN 31 2008

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY. 

3 TO 6 INCHES OF SNOW CAN BE EXPECTED FROM THIS EVENING THROUGH
FRIDAY MORNING. SOME BLOWING AND DRIFTING SNOW WILL BE POSSIBLE
LATE TONIGHT AND FRIDAY MORNING.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL
DIFFICULTIES.  BE PREPARED FOR SLICK...SNOW-COVERED ROADS AND
LIMITED VISIBILITIES...AND BE CAREFUL WHILE DRIVING.

$$

MAYES
000 
WWUS43 KDVN 010023
WSWDVN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
623 PM CST THU JAN 31 2008

...SIGNIFICANT ACCUMULATING SNOW TONIGHT...

.SNOW WILL CONTINUE OVER THE AREA INTO FRIDAY MORNING AS A STORM
SYSTEM MOVES TOWARDS THE OHIO VALLEY. 2 TO 4 INCHES OF SNOW CAN
BE EXPECTED ALONG AND EAST OF A LINE FROM BURLINGTON IOWA TO THE
QUAD CITIES TO STERLING ILLINOIS. HIGHER ACCUMULATIONS OF 4 TO 6
INCHES WILL BE POSSIBLE FROM MACOMB TO PRINCETON ILLINOIS. SOME
BLOWING AND DRIFTING SNOW WILL BE POSSIBLE THROUGH FRIDAY MORNING.

IAZ068-078-089-ILZ009-015-024-025-010830-
/O.EXA.KDVN.SN.Y.0013.000000T0000Z-080201T1500Z/
SCOTT-LOUISA-DES MOINES-WHITESIDE-ROCK ISLAND-MERCER-HENDERSON-
INCLUDING THE CITIES OF...BETTENDORF...DAVENPORT...WAPELLO...
BURLINGTON...STERLING...ROCK FALLS...MOLINE...ROCK ISLAND...
ALEDO...OQUAWKA
623 PM CST THU JAN 31 2008

...SNOW ADVISORY IN EFFECT UNTIL 9 AM CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST FRIDAY. 

2 TO 4 INCHES OF SNOW CAN BE EXPECTED FROM THIS EVENING THROUGH
FRIDAY MORNING. SOME BLOWING AND DRIFTING SNOW WILL ALSO
BE POSSIBLE TONIGHT AND FRIDAY MORNING.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL
DIFFICULTIES.  BE PREPARED FOR SLICK...SNOW-COVERED ROADS AND
LIMITED VISIBILITIES...AND BE CAREFUL WHILE DRIVING.

$$

ILZ016>018-026-034-035-010830-
/O.CON.KDVN.SN.Y.0013.000000T0000Z-080201T1500Z/
HENRY IL-BUREAU-PUTNAM-WARREN-HANCOCK-MCDONOUGH-
INCLUDING THE CITIES OF...KEWANEE...PRINCETON...HENNEPIN...
MONMOUTH...CARTHAGE...MACOMB
623 PM CST THU JAN 31 2008

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY. 

3 TO 6 INCHES OF SNOW CAN BE EXPECTED FROM THIS EVENING THROUGH
FRIDAY MORNING. SOME BLOWING AND DRIFTING SNOW WILL ALSO BE
POSSIBLE TONIGHT AND FRIDAY MORNING.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL
DIFFICULTIES.  BE PREPARED FOR SLICK...SNOW-COVERED ROADS AND
LIMITED VISIBILITIES...AND BE CAREFUL WHILE DRIVING.

$$
000 
WWUS43 KDVN 010242
WSWDVN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
842 PM CST THU JAN 31 2008

...SIGNIFICANT ACCUMULATING SNOW TONIGHT...

.SNOW WILL CONTINUE OVER THE AREA INTO FRIDAY MORNING AS A STORM
SYSTEM MOVES TOWARDS THE OHIO VALLEY. TOTAL SNOW ACCUMULATIONS
WILL RANGE FROM 2 TO 5 INCHES IN THE ADVISORY AREA WITH LOCALLY
HIGHER AMOUNTS OF 6 INCHES POSSIBLE SOUTHEAST OF A STERLING ILLINOIS
TO BURLINGTON IOWA LINE. 

IAZ066-067-ILZ002-007-011045-
/O.EXA.KDVN.SN.Y.0013.000000T0000Z-080201T1500Z/
CLINTON-MUSCATINE-STEPHENSON-CARROLL-
INCLUDING THE CITIES OF...CLINTON...MUSCATINE...FREEPORT...
MOUNT CARROLL
842 PM CST THU JAN 31 2008

...SNOW ADVISORY IN EFFECT UNTIL 9 AM CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST FRIDAY. 

2 TO 4 INCHES OF SNOW CAN BE EXPECTED FROM THIS EVENING THROUGH
FRIDAY MORNING...WITH LOCALIZED HIGHER AMOUNTS OF 5 INCHES.
SOME BLOWING AND DRIFTING SNOW WILL ALSO BE POSSIBLE TONIGHT AND
FRIDAY MORNING.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL
DIFFICULTIES.  BE PREPARED FOR SLICK...SNOW-COVERED ROADS AND
LIMITED VISIBILITIES...AND BE CAREFUL WHILE DRIVING.

$$

IAZ068-078-089-ILZ009-015>018-024>026-034-035-011045-
/O.CON.KDVN.SN.Y.0013.000000T0000Z-080201T1500Z/
SCOTT-LOUISA-DES MOINES-WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-
PUTNAM-MERCER-HENDERSON-WARREN-HANCOCK-MCDONOUGH-
INCLUDING THE CITIES OF...BETTENDORF...DAVENPORT...WAPELLO...
BURLINGTON...STERLING...ROCK FALLS...MOLINE...ROCK ISLAND...
KEWANEE...PRINCETON...HENNEPIN...ALEDO...OQUAWKA...MONMOUTH...
CARTHAGE...MACOMB
842 PM CST THU JAN 31 2008

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY. 

3 TO 5 INCHES OF SNOW CAN BE EXPECTED FROM THIS EVENING THROUGH
FRIDAY MORNING...WITH LOCALIZED HIGHER AMOUNTS OF 6 INCHES
POSSIBLE SOUTHEAST OF A STERLING ILLINOIS...TO MOLINE ILLINOIS
TO BURLINGTON IOWA LINE. SOME BLOWING AND DRIFTING SNOW WILL 
ALSO BE POSSIBLE TONIGHT AND FRIDAY MORNING.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL
DIFFICULTIES.  BE PREPARED FOR SLICK...SNOW-COVERED ROADS AND
LIMITED VISIBILITIES...AND BE CAREFUL WHILE DRIVING.

$$
000 
WWUS43 KDVN 010928
WSWDVN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
328 AM CST FRI FEB 1 2008

...SIGNIFICANT ACCUMULATING SNOW TONIGHT...

.SNOW WILL CONTINUE OVER THE AREA THIS MORNING AS A STORM SYSTEM
MOVES TOWARDS THE OHIO VALLEY. TOTAL SNOW ACCUMULATIONS WILL RANGE
FROM 2 TO 5 INCHES IN THE ADVISORY AREA WITH LOCALLY HIGHER
AMOUNTS OF 6 INCHES POSSIBLE SOUTHEAST OF A STERLING ILLINOIS TO
BURLINGTON IOWA LINE.

IAZ066>068-078-089-ILZ015-024-025-034-011030-
/O.CAN.KDVN.SN.Y.0013.000000T0000Z-080201T1500Z/
CLINTON-MUSCATINE-SCOTT-LOUISA-DES MOINES-ROCK ISLAND-MERCER-
HENDERSON-HANCOCK-
INCLUDING THE CITIES OF...CLINTON...MUSCATINE...BETTENDORF...
DAVENPORT...WAPELLO...BURLINGTON...MOLINE...ROCK ISLAND...ALEDO...
OQUAWKA...CARTHAGE
328 AM CST FRI FEB 1 2008

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS CANCELED THE
SNOW ADVISORY. 

SOME LINGERING LIGHT SNOW OR FLURRIES ARE POSSIBLE THROUGH THE
MORNING COMMUTE. HOWEVER...ACCUMULATIONS OF A DUSTING AT BEST ARE
EXPECTED.


$$

ILZ002-007-009-016>018-026-035-011500-
/O.CON.KDVN.SN.Y.0013.000000T0000Z-080201T1500Z/
STEPHENSON-CARROLL-WHITESIDE-HENRY IL-BUREAU-PUTNAM-WARREN-
MCDONOUGH-
INCLUDING THE CITIES OF...FREEPORT...MOUNT CARROLL...STERLING...
ROCK FALLS...KEWANEE...PRINCETON...HENNEPIN...MONMOUTH...MACOMB
328 AM CST FRI FEB 1 2008

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING. 

3 TO 6 INCHES OF SNOW CAN BE EXPECTED FROM THIS EVENING THROUGH
FRIDAY MORNING...WITH LOCALIZED HIGHER AMOUNTS EAST OF A STERLING
ILLINOIS...TO MOLINE ILLINOIS TO BURLINGTON IOWA LINE. SOME
DRIFTING SNOW WILL ALSO BE POSSIBLE THIS MORNING.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL
DIFFICULTIES.  BE PREPARED FOR SLICK...SNOW-COVERED ROADS AND
LIMITED VISIBILITIES...AND BE CAREFUL WHILE DRIVING.

$$
000 
WWUS43 KDVN 010940 CCA
WSWDVN

URGENT - WINTER WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
338 AM CST FRI FEB 1 2008

...SIGNIFICANT ACCUMULATING SNOW TONIGHT...

.SNOW WILL CONTINUE OVER THE AREA THIS MORNING AS A STORM SYSTEM
MOVES TOWARDS THE OHIO VALLEY. TOTAL SNOW ACCUMULATIONS WILL RANGE
FROM 2 TO 6 INCHES IN THE ADVISORY AREA WITH LOCALLY HIGHER
AMOUNTS SOUTHEAST OF A STERLING ILLINOIS TO BURLINGTON IOWA LINE.

IAZ066>068-078-089-ILZ015-024-025-034-011045-
/O.CAN.KDVN.SN.Y.0013.000000T0000Z-080201T1500Z/
CLINTON-MUSCATINE-SCOTT-LOUISA-DES MOINES-ROCK ISLAND-MERCER-
HENDERSON-HANCOCK-
INCLUDING THE CITIES OF...CLINTON...MUSCATINE...BETTENDORF...
DAVENPORT...WAPELLO...BURLINGTON...MOLINE...ROCK ISLAND...ALEDO...
OQUAWKA...CARTHAGE
338 AM CST FRI FEB 1 2008

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS CANCELED THE
SNOW ADVISORY. 

SOME LINGERING LIGHT SNOW OR FLURRIES ARE POSSIBLE THROUGH THE
MORNING COMMUTE. HOWEVER...ACCUMULATIONS OF A DUSTING AT BEST ARE
EXPECTED.


$$

ILZ002-007-009-016>018-026-035-011500-
/O.COR.KDVN.SN.Y.0013.000000T0000Z-080201T1500Z/
STEPHENSON-CARROLL-WHITESIDE-HENRY IL-BUREAU-PUTNAM-WARREN-
MCDONOUGH-
INCLUDING THE CITIES OF...FREEPORT...MOUNT CARROLL...STERLING...
ROCK FALLS...KEWANEE...PRINCETON...HENNEPIN...MONMOUTH...MACOMB
338 AM CST FRI FEB 1 2008

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING. 

STORM TOTAL ACCUMULATIONS OF 3 TO 6 INCHES CAN BE EXPECTED WHEN
THE SNOW ENDS THIS MORNING...WITH LOCALIZED HIGHER AMOUNTS EAST
OF A STERLING ILLINOIS...TO MOLINE ILLINOIS TO BURLINGTON IOWA
LINE. SOME DRIFTING SNOW WILL ALSO BE POSSIBLE THIS MORNING.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL
DIFFICULTIES.  BE PREPARED FOR SLICK...SNOW-COVERED ROADS AND
LIMITED VISIBILITIES...AND BE CAREFUL WHILE DRIVING.

$$
000 
WWUS43 KDVN 011116
WSWDVN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
516 AM CST FRI FEB 1 2008

...ACCUMULATING SNOW ENDING...

.SNOW WILL CONTINUE OVER THE AREA THIS MORNING AS A STORM SYSTEM
MOVES TOWARDS THE OHIO VALLEY. TOTAL SNOW ACCUMULATIONS WILL
RANGE FROM 2 TO 6 INCHES IN THE ADVISORY AREA WITH LOCALLY HIGHER
AMOUNTS SOUTHEAST OF A STERLING ILLINOIS TO BURLINGTON IOWA LINE.

ILZ002-007-009-016-026-035-011230-
/O.CAN.KDVN.SN.Y.0013.000000T0000Z-080201T1500Z/
STEPHENSON-CARROLL-WHITESIDE-HENRY IL-WARREN-MCDONOUGH-
INCLUDING THE CITIES OF...FREEPORT...MOUNT CARROLL...STERLING...
ROCK FALLS...KEWANEE...MONMOUTH...MACOMB
516 AM CST FRI FEB 1 2008

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS CANCELED THE
SNOW ADVISORY. 

SOME LINGERING LIGHT SNOW OR FLURRIES ARE POSSIBLE THROUGH THE
MORNING COMMUTE. HOWEVER...ACCUMULATIONS OF A DUSTING AT BEST ARE
EXPECTED.


$$

ILZ017-018-011500-
/O.CON.KDVN.SN.Y.0013.000000T0000Z-080201T1500Z/
BUREAU-PUTNAM-
INCLUDING THE CITIES OF...PRINCETON...HENNEPIN
516 AM CST FRI FEB 1 2008

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING. 

STORM TOTAL ACCUMULATIONS OF 3 TO 6 INCHES CAN BE EXPECTED WHEN
THE SNOW ENDS THIS MORNING...WITH LOCALIZED HIGHER AMOUNTS EAST
OF A STERLING ILLINOIS...TO MOLINE ILLINOIS TO BURLINGTON IOWA
LINE. SOME DRIFTING SNOW WILL ALSO BE POSSIBLE THIS MORNING.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL
DIFFICULTIES.  BE PREPARED FOR SLICK...SNOW-COVERED ROADS AND
LIMITED VISIBILITIES...AND BE CAREFUL WHILE DRIVING.

$$
000 
WWUS43 KDVN 011118 CCA
WSWDVN

URGENT - WINTER WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
516 AM CST FRI FEB 1 2008

...ACCUMULATING SNOW ENDING...

.SNOW WILL CONTINUE OVER THE AREA THIS MORNING AS A STORM SYSTEM
MOVES TOWARDS THE OHIO VALLEY. TOTAL SNOW ACCUMULATIONS WILL
RANGE FROM 2 TO 6 INCHES IN THE ADVISORY AREA WITH LOCALLY HIGHER
AMOUNTS SOUTHEAST OF A STERLING ILLINOIS TO BURLINGTON IOWA LINE.

ILZ002-007-009-016-026-035-011230-
/O.CAN.KDVN.SN.Y.0013.000000T0000Z-080201T1500Z/
STEPHENSON-CARROLL-WHITESIDE-HENRY IL-WARREN-MCDONOUGH-
INCLUDING THE CITIES OF...FREEPORT...MOUNT CARROLL...STERLING...
ROCK FALLS...KEWANEE...MONMOUTH...MACOMB
516 AM CST FRI FEB 1 2008

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS CANCELED THE
SNOW ADVISORY. 

SOME LINGERING LIGHT SNOW OR FLURRIES ARE POSSIBLE THROUGH THE
MORNING COMMUTE. HOWEVER...ACCUMULATIONS OF A DUSTING AT BEST ARE
EXPECTED.


$$

ILZ017-018-011500-
/O.COR.KDVN.SN.Y.0013.000000T0000Z-080201T1500Z/
BUREAU-PUTNAM-
INCLUDING THE CITIES OF...PRINCETON...HENNEPIN
516 AM CST FRI FEB 1 2008

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING. 

STORM TOTAL ACCUMULATIONS OF 3 TO 6 INCHES CAN BE EXPECTED WHEN
THE SNOW ENDS THIS MORNING...WITH LOCALIZED HIGHER AMOUNTS. SOME
DRIFTING SNOW WILL ALSO BE POSSIBLE THIS MORNING.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL
DIFFICULTIES.  BE PREPARED FOR SLICK...SNOW-COVERED ROADS AND
LIMITED VISIBILITIES...AND BE CAREFUL WHILE DRIVING.

$$
000 
WWUS43 KDVN 011445
WSWDVN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
845 AM CST FRI FEB 1 2008

...SNOW ENDING ACROSS THE AREA...

.SNOW IS WINDING DOWN ACROSS THE AREA AS THE WINTER STORM SYSTEM
MOVES AWAY TO THE EAST. THE SNOW ADVISORY WILL BE CANCELLED AS
JUST FLURRIES REMAIN.

ILZ017-018-011545-
/O.CAN.KDVN.SN.Y.0013.000000T0000Z-080201T1500Z/
BUREAU-PUTNAM-
INCLUDING THE CITIES OF...PRINCETON...HENNEPIN
845 AM CST FRI FEB 1 2008

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS CANCELLED THE
SNOW ADVISORY. 

SNOW IS WINDING DOWN TO FLURRIES IN BUREAU AND PUTNAM
COUNTIES...THUS THE SNOW ADVISORY IS CANCELLED.

$$

MAYES

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this snow advisory went out at Jan 31, 3:10 AM CST, 1 minute earlier.

Area forecast discussion, Jan 31, 3:10 AM CST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
310 AM CST THU JAN 31 2008

.SYNOPSIS...
LOW LEVEL ARCTIC AIR...DRY DEWPOINTS...AND WEAK FORCING WITH
MARGINALLY MOIST BUT RATHER STRONG WARM ADVECTION ALOFT CONTINUE TO
DUE BATTLE THIS MORNING.  SATURATION HAS BEEN SLOW...AS PREDICTED...
WITH SPOTTY REPORTS OF LIGHT SNOW NORTH OF HIGHWAY 30 IN IOWA AND
ILLINOIS OVERNIGHT.  MOISTURE IS GRADUALLY BE ENTRAINED INTO THE
LARGE SYSTEM WITH 40 DEGREE DEWPOINTS FINALLY REACHING NORTH TEXAS.
THE UPPER CIRCULATION IS NOT ENTERING THE TEXAS PANHANDLE...AND
SHOULD SPREAD ACROSS THE PLAINS TODAY.

&&

.SHORT TERM...TODAY AND TONIGHT...
THE MAIN QUESTION TODAY AND TONIGHT WILL TIMING SATURATION AS WEAK
FORCING GRADUALLY STRENGTHENS AND MOISTURE INCREASES.  THE MAIN
STORY HERE SHOULD BE SPOTTY SNOW CHANCES THOUGH MOST OF THE
DAY...BUT RATHER GOOD CHANCES LATE THIS AFTERNOON...ESPECIALLY OVER
THE SOUTHEAST 1/2 TO 2/3RDS.  ONCE WE SATURATE...LIGHT ACCUMULATING
SNOW SHOULD BE WIDESPREAD LATE THIS AFTERNOON AND TONIGHT WITH SOLID
1/2 TO 1 INCH ACCUMULATIONS ACROSS MUCH OF EASTERN IOWA...WITH 1 TO
2 INCHES NEAR THE MISSISSIPPI RIVER.  FARTHER EAST...AMOUNTS WILL BE
HIGHER YET AS THEY GET INTO A PROLONGED PERIOD OF EXCELLENT FORCING
WITH MOISTURE IN PLACE AND NO LONGER A LIMITING FACTOR.  WITH SNOW
RATIOS IN THE 13 TO 16 TO ONE RANGE...AMOUNTS EAST OF A CARTHAGE
ILLINOIS...TO GENESEO TO STERLING ILLINOIS SHOULD REACH 3 INCHES BY
FRIDAY MORNING. EAST OF A MACOMB TO PRINCETON ILLINOIS
LINE...AMOUNTS OF 4 TO 5 INCHES WILL BE POSSIBLE. WINDS OF 10 TO 15
MPH MAY CREATE SOME WIDESPREAD DRIFTING OF SNOW IN THE HIGHER
ACCUMULATION AREAS...AND PATCHY BLOWING SNOW MAY ALSO OCCUR BUT IS
NOT EXPECTED TO BE A MAJOR PROBLEM AT THIS TIME. A SNOW ADVISORY
WILL BE ISSUED FOR THE EASTERN AREAS WHICH WILL LIKELY EXCEED 3
INCHES 6 PM TONIGHT THROUGH 9 AM FRIDAY.

TEMPERATURES WILL CLOSELY FOLLOW A GUIDANCE BLEND...WITH HIGHS IN
THE 20S AND LOWS IN THE TEENS.

..ERVIN..

&&

.LONG TERM...FRIDAY THROUGH NEXT WEDNESDAY...
WILL PIGGY-BACK ON THE ABOVE DISCUSSION AND WALK OUT LINGERING
ACCUMULATIONS IN ADVISORY AREAS IN THE FAR EAST AND SOUTHEAST
THROUGH AT LEAST LATE FRI MORNING WITH JUST LIGHT ADDITIONAL SNOW
ACCUMULATIONS. BEST CHC FOR ADDITIONAL ACCUMS FRI WILL BE ACRS BUREAU
AND PUTNAM COUNTIES AS MAIN DEF ZONE EXITS OFF TO THE NORTHEAST.

FRESHLY IMPLANTED AND PROGRESSIVE WESTERLIES WILL THEN LOOK TO USHER
THE NEXT ROUND OF PACIFIC NORTHWEST WAVE ENERGY ACRS THE UPPER MS
RVR VALLEY BY SAT MORNING. NICE ELEVATED FORCING WING ASSOCIATED WITH
THIS FEATURE PROGGED BY MOST OF THE NEW 00Z MODEL RUNS FOR PRECIP
GENERATION AFTER 06Z SAT...BUT FCST SOUNDINGS DIFFER FROM MODEL TO
MODEL ON EXTENT OF SUB-H7 MB SATURATION ENOUGH FOR PRECIP TO REACH
THE SFC. THE NAM OF COURSE IS TOO DRY WITH THE LLVLS FOR MUCH OF
ANYTHING...WHILE THE GFS SUPPORTS SOME LIGHT SNOW SWEEPING ACRS AT
LEAST THE NORTH HALF OF THE DVN CWA LATE FRI NIGHT INTO SAT
MORNING. LOOKING AT THE NEW UKMET AND ECMWF...THEY SUPPORT ENOUGH
FORCING AND SATURATION FOR SOME LIGHT PRECIP IN THESE SAME AREAS
AND WILL MAINTAIN AT LEAST LOW CHC POPS. WON/T ADD IT TO GRIDS FOR
NOW...BUT MAYBE SOME FOG ISSUES FRI NIGHT WITH LIGHT SOUTHEAST LLVL
CONVERGENT FLOW AND SOME HIGHER SFC DPT ADVECTION/ESPECIALLY OVER
SNOWPACK AREAS/.

NEW ECMWF AND GFS SUPPORT A POTENTIAL WINTRY MIX SITUATION LATE
SUNDAY AFTERNOON AND ESPECIALLY SUNDAY NIGHT WITH ELEVATED WARM
FEED OVER SFC EASTERLY FLOW AHEAD OF NEXT APPROACHING WAVE. EARLY
INDICATIONS AND THERMAL PROFILES SUGGEST THAT THERE COULD BE A
FREEZING RAIN SCENARIO WITH SOME SLEET AND SNOW MIX...SPREADING UP
FROM THE SOUTH AND WILL SWITCH WORDING TO SNOW AND FREEZING RAIN/AS
OPPOSED TO REGULAR RAIN/ FOR NOW AND WILL ALSO TREND UP THE CHC POPS
FOR SUNDAY NIGHT. ACTIVE...WET PERIOD LOOKS TO CONTINUE INTO EARLY TO
MID NEXT WEEK. MONDAY SFC TEMPS COULD STRIVE WELL UP INTO THE 40S
ALONG AND SOUTH OF I-80 EVEN WITH SUBSTANTIAL CLOUD COVER AND LLVL
SATURATION.    ..12..

&&

.AVIATION...
VFR CONDITIONS WILL PERSIST THROUGH THE MORNING...WITH CIGS ABOVE
3500 FT AGL. THIS AFTERNOON...SPOTTY SNOW WILL BECOME WIDESPREAD
LATE...AND SHOULD LIMIT VISIBILITIES OCCASIONALLY DOWN TO 4 TO 6
MILES AT ALL SITES. BY EARLY EVENING...AND OVERNIGHT...2 TO 3 MILES
AND SNOW WILL BE COMMON AT BURLINGTON MOLINE...AND TEMPORARY AT CID
AND DBQ. CIGS WILL MVFR WITH AROUND 2000 FT AT DBQ AND CID...AND 1500
FT AT BRL AND MLI.    ..ERVIN..

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...SNOW ADVISORY FROM 6 PM THIS EVENING TO 9 AM CST FRIDAY FOR
     BUREAU-HANCOCK-HENRY IL-MCDONOUGH-PUTNAM-WARREN.

MO...NONE.

&&

ERVIN/12
Hazardous weather outlook, Jan 30, 8:25 PM CST, 6 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
825 PM CST WED JAN 30 2008

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-311700-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
825 PM CST WED JAN 30 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A WINTER STORM SYSTEM WILL MOVE ACROSS THE PLAINS AND TOWARD THE
OHIO RIVER VALLEY ON THURSDAY INTO FRIDAY. THIS SYSTEM MAY BRING
ACCUMULATING SNOWS TO PORTIONS OF THE AREA THURSDAY THROUGH FRIDAY
MORNING. SNOW ACCUMULATIONS COULD REACH 3 TO 6 INCHES ALONG AND
SOUTHEAST OF A LINE FROM KAHOKA MISSOURI...TO BURLINGTON
IOWA...TO PRINCETON ILLINOIS. THE EXACT TRACK OF THE STORM AND
THUS THE POTENTIAL LOCATION FOR HEAVIER SNOW IS STILL UNCERTAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

Nearby

Snow Advisories in Illinois, 2008Snow Advisories in Iowa, 2008Every snow advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.